Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 129, NWS Pueblo, CO

July 29, 2009Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 29, 2009, 6:40 PM MDT for Kiowa County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2009, 6:40 PM MDT (00:40 UTC)
Expired
Jul 29, 2009, 7:30 PM MDT
In force
50 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 95 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 12:50 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 300040
SVRPUB
COC061-300130-
/O.NEW.KPUB.SV.W.0129.090730T0040Z-090730T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
640 PM MDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 730 PM MDT...

* AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTH OF HASWELL...OR ABOUT 49 MILES SOUTHEAST OF LIMON...AND
  WAS MOVING TOWARD THE SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HASWELL.
  EADS.
  SWEETWATER RESERVOIR.
  NEENOSHE RESERVOIR.
  NEEGRONDA RESERVOIR.
  QUEENS RESERVOIR.

THERE HAS BEEN A HISTORY OF WIDESPREAD WIND DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS SEVERE THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3826 10327 3852 10335 3852 10319 3860 10318
      3862 10314 3861 10282 3827 10250
TIME...MOT...LOC 0038Z 323DEG 37KT 3865 10320

$$
3 follow-up statements
000 
WWUS55 KPUB 300058
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT WED JUL 29 2009

COC061-300130-
/O.CON.KPUB.SV.W.0129.000000T0000Z-090730T0130Z/
KIOWA CO-
658 PM MDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL KIOWA COUNTY...

AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 7 MILES NORTHEAST OF HASWELL...OR 37 MILES NORTHWEST OF
LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.
  EADS.
  SWEETWATER RESERVOIR.
  NEENOSHE RESERVOIR.
  NEEGRONDA RESERVOIR.
  QUEENS RESERVOIR.

THERE HAS BEEN A HISTORY OF WIDESPREAD WIND DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3826 10327 3852 10335 3852 10319 3860 10318
      3862 10314 3861 10282 3827 10250
TIME...MOT...LOC 0058Z 323DEG 37KT 3848 10304

$$
000 
WWUS55 KPUB 300121
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
721 PM MDT WED JUL 29 2009

COC061-300130-
/O.CON.KPUB.SV.W.0129.000000T0000Z-090730T0130Z/
KIOWA CO-
721 PM MDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR WESTERN KIOWA COUNTY...

AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 7 MILES WEST OF NEEGRONDA
RESERVOIR...OR 21 MILES NORTHWEST OF LAMAR...AND WAS MOVING TOWARD
THE SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEENOSHE RESERVOIR.
  NEEGRONDA RESERVOIR.
  QUEENS RESERVOIR.

BETWEEN 705 AND 715 PM THE PUBLIC SAW WINDS OF 40 TO 50 MPH BETWEEN 
EADS AND HASWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3827 10327 3841 10331 3852 10319 3853 10311
      3854 10297 3857 10279 3827 10250
TIME...MOT...LOC 0120Z 323DEG 37KT 3830 10287

$$
000 
WWUS55 KPUB 300128
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT WED JUL 29 2009

COC061-300138-
/O.EXP.KPUB.SV.W.0129.000000T0000Z-090730T0130Z/
KIOWA CO-
728 PM MDT WED JUL 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN AND CENTRAL KIOWA 
COUNTY EXPIRES AT 730 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3827 10327 3841 10331 3852 10319 3853 10311
      3854 10297 3857 10279 3827 10250
TIME...MOT...LOC 0128Z 323DEG 37KT 3823 10281

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:57 PM MDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 29, 2:57 PM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT WED JUL 29 2009

.SHORT TERM...
(TONIGHT AND THURSDAY)

SHORT TERM CONCERNS REMAIN SEVERE STORM COVERAGE THIS AFTERNOON AND
EVENING ALONG WITH HOW COOL AND STABLE ACROSS THE PLAINS THURSDAY.

MODERATE NORTHWEST FLOW CONTINUES ACROSS THE REGION WITH CURRENT
WATER VAPOR IMAGERY INDICATING A POTENT SHORT WAVE MOVING ACROSS
EASTERN WYOMING WITH ANOTHER MINOR WAVE EMBEDDED IN THE FLOW MOVING
ACROSS WESTERN COLORADO ATTM. AT THE SFC...LEE TROUGHING IN PLACE
NEAR LHX WITH COLD FRONT ASSOCIATED WITH PASSING NORTHERN ROCKIES
WAVE MOVING INTO NORTHEASTERN COLORADO WITH BEST PRESSURE RISES
ACROSS EASTERN WYOMING ATTM.

THIS AFTERNOON AND EVENING...LAPS AND SPC ANALYSIS INDICATING
1000-2000 J/KG WITH CINS GENERALLY LESS THAN 100 J/KG...BEST
ACROSS THE FAR SE PLAINS. BULK SHEARS REMAIN IN THE 40-50 KT RANGE
AND WITH MINOR EMBEDDED WAVE MOVING ACROSS THE AREA THIS AFTERNOON
ALONG WITH LIFT ALONG FRONT MOVING ACROSS THE PLAINS THROUGH THE
LATE AFTERNOON ASSOCIATED...SHOULD SEE BETTER COVERAGE OF STORMS
ACROSS THE MTS AND PLAINS THIS AFTERNOON. WITH THE ABOVE MENTIONED
CAPE AND SHEAR WOULD EXPECT A SEVERE THUNDERSTORM WATCH BOX ISSUED
FOR MUCH OF THE SE PLAINS...WITH LARGE HAIL UP TO 2 INCHES IN
DIAMETER AND GUSTY WINDS IN EXCESS OF 60 MPH THE MAIN THREATS.
WITH MOISTURE POOLING ALONG AND BEHIND BOUNDARY...CANT RULE OUT AN
ISOLATED TORNADO ALONG WITH LOCALLY HEAVY RAINFALL AS STORMS LOOK
TO CONGEAL INTO AN MCS ACROSS THE FAR EASTERN PLAINS THIS EVENING
AND MOVE INTO EASTERN NEW MEXICO AND THE TX/OK PANHANDLE
OVERNIGHT.

TONIGHT AND THURSDAY...MOIST LOW LEVEL UPSLOPE DEEPENS OVERNIGHT
WITH EAST TO SOUTHEAST LOW LEVEL FLOW CONTINUING INTO THURSDAY.
SOUNDINGS INDICATING STRATUS ACROSS THE PLAINS WITH PATCHY IFR
CIGS LIKELY HOLDING ACROSS WESTERN PORTIONS OF THE WESTERN I-25
CORRIDOR...ESPECIALLY WESTERN EL PASO COUNTY. WITH EXTENSIVE CLOUD
COVERAGE AND UPSLOPE FLOW...WILL SEE UNSEASONABLE COOL TEMPS WITH
HIGHS MAINLY IN THE 60S AND 70S ACROSS THE PLAINS. LATEST MODELS
CONTINUE TO INDICATE ANOTHER MINOR WAVE EMBEDDED WITHIN THE FLOW
ALOFT WITH SCATTERED THUNDERSTORMS EXPECTED ACROSS THE HIGHER
TERRAIN THROUGH THE AFTERNOON. WITH MOISTURE IN PLACE AND ENHANCED
SHEAR WITH DEEPENING UPSLOPE...COULD SEE STRONG TO SEVERE STORMS
ACROSS THE EASTERN SLOPES...WITH STORMS LIKELY DIMINISHING IN
STRENGTH AS THE MOVE ACROSS THE I-25 CORRIDOR INTO A MORE STABLE
ATMOS. -MW

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

ANOTHER SHORTWAVE DROPS THROUGH NORTHWEST FLOW FOR FRIDAY...AND NOW
LATEST MODELS ARE SHOWING ONE MORE POTENTIALLY ACTIVE DAY FOR THE
EASTERN MOUNTAINS AND PLAINS.  DEW POINTS DRY OUT SOME ACROSS THE
I-25 CORRIDOR...HOWEVER...CAPES OF UP TO 1500+ J/KG STILL POSSIBLE
EAST OF A DIFFUSE LOOKING DRY LINE ACROSS THE PLAINS.  DEEP LAYER
SHEARS ARE AROUND 30-40KT WHICH IS SUFFICIENT FOR SEVERE
THUNDERSTORMS.

NEXT FRONT MOVES IN FRIDAY NIGHT...AND SATURDAY DOESN/T LOOK QUITE
AS WARM AS PREVIOUS RUNS HAD SUGGESTED. DEW POINTS NOT QUITE AS
HIGH WITH THIS FRONT THOUGH...AND CAPES NOT QUITE AS IMPRESSIVE.
WILL MAINTAIN ISOLATED POPS FOR ALL AREAS THIS DAY. IF TIMING OF
FRONT STAYS CONSISTENT...THEN EASTERN MTS MAY NEED SLIGHTLY HIGHER
POPS...BUT GIVEN THE LOWER DEW POINTS...WILL KEEP POPS IN THE ISO
CATEGORY FOR NOW.

UPPER RIDGE SHIFTS IN FOR SUN/MON...SO TREND WILL BE TOWARDS WARMER
AND DRIER CONDITIONS.  WILL MAINTAIN SOME ISOLATED POPS FOR ALL
AREAS...THOUGH FOCUS WILL BE OVER THE MOUNTAIN AREAS. CAPES LOOK
MINIMAL SO MAIN THREAT WILL BE GUSTY WINDS.

TUES/WED...LATEST RUNS APPEAR TO BE SHIFTING THE WRN US RIDGE
FARTHER EAST MAKING EASTERN CO LESS SUSCEPTIBLE TO STRONG FRONTAL
INTRUSIONS...AND PUTTING WRN PORTIONS OF THE FORECAST AREA UNDER A
BETTER MONSOON MOISTURE TAP.  THUS TEMPERATURES SHOULD BE WARMING
THROUGH THE PERIOD AND HAVE NUDGED MAX TEMPS UP IN CURRENT GRIDS AND
PLACED FOCUS FOR TSTORMS IN THE CLIMATOLOGICALLY FAVORED MTN AREAS. -KT

&&

.AVIATION...

SCATTERED TO NUMEROUS CONVECTION ACROSS THE HIGHER
TERRAIN WITH BEST CHANCES OF SEVERE STORMS ACROSS THE SOUTHEAST MTS
AND SOUTHERN I-25 CORRIDOR. SHOULD SEE MVFR AND PATCHY IFR STRATUS
DEVELOPING ACROSS THE EASTERN PLAINS OVERNIGHT. COOL AND CLOUDY
CONDITIONS EXPECTED ACROSS THE PLAINS ONCE AGAIN WITH SCATTERED
CONVECTION EXPECTED ACROSS THE HIGHER TERRAIN. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/31
Hazardous weather outlook, Jul 29, 6:55 AM MDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
655 AM MDT WED JUL 29 2009

COZ058>089-093>099-301300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
655 AM MDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE TODAY. FREQUENT LIGHTNING AND SMALL HAIL WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP. OVER THE EASTERN PLAINS...A FEW STORMS
MAY BECOME SEVERE BY THIS AFTERNOON. POTENTIAL THREATS INCLUDE HAIL
UP TO 2 INCHES DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND
POSSIBLY A TORNADO OR TWO. THE GREATEST THREAT FOR VERY LARGE HAIL
AND TORNADOES WILL BE OVER EXTREME SOUTHEAST COLORADO...GENERALLY
EASTERN LAS ANIMAS AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY...WITH
SEVERE WEATHER POSSIBLE ACROSS THE EASTERN PLAINS. THE PRIMARY
THREATS ON THURSDAY ARE EXPECTED TO BE LIGHTNING...GOLF BALL SIZE
HAIL...WIND GUSTS TO AROUND 60 MPH...AND LOCAL FLOODING.

THUNDERSTORMS WILL BECOME MORE ISOLATED FRIDAY INTO EARLY NEXT
WEEK. THE PRIMARY THREATS DURING THIS PERIOD WILL BE LIGHTNING...
PENNY SIZE HAIL...AND WIND GUST TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1200 PM MDT.

44/50

In the hours before

Local storm report, Jul 29, 3:39 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             18 NNW DELHI            37.87N 104.15W
07/29/2009  M1.75 INCH       PUEBLO             CO   PUBLIC

            HAIL ENDED AT 336 PM.

&&

KT
Special weather statement, Jul 29, 3:50 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT WED JUL 29 2009

COZ074-087-088-094-292215-
EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW
7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
350 PM MDT WED JUL 29 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  WESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA VETA TO 8 MILES
NORTH OF TRINCHERA...WITH THE STRONGEST PART OF THE STORM LOCATED
NORTH OF AGUILAR. THESE STORMS ARE MOVING TOWARD THE NORTHEAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MODEL.
  TYRONE.
  WALSENBURG.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 29, 4:26 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT WED JUL 29 2009

COZ086-292300-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
426 PM MDT WED JUL 29 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...SOUTHWESTERN PUEBLO.

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 10 MILES SOUTHWEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN PUEBLO.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 29, 5:47 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             14 S GRANADA            37.85N 102.30W
07/29/2009  E2.75 INCH       PROWERS            CO   TRAINED SPOTTER

&&

TMAGNUSON
Local storm report, Jul 29, 6:04 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TORNADO          7 W PRITCHETT           37.37N 102.99W
07/29/2009                   BACA               CO   NWS EMPLOYEE

            DISSIPATED APPROXIMATELY 459 PM.

&&

PWOLYN
Special weather statement, Jul 29, 6:15 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT WED JUL 29 2009

COZ099-300045-
SPRINGFIELD VICINITY/BACA COUNTY-
615 PM MDT WED JUL 29 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES EAST OF CAMPO...OR 29 MILES SOUTHEAST OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 40 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN BACA
COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.